Advertisement

Results in Mathematics

, Volume 26, Issue 1–2, pp 131–142 | Cite as

A Family Of 2-Dimensional Minkowski Planes with Small Automorphism Groups

  • GÜnter F. Steinke
Article

Abstract

This paper concerns 2-dimensional (topological locally compact connected) Minkowski planes. It uses a construction of J. Jakóbowski [4] of Minkowski planes over half-ordered fields and applies it to the field of reals. This generalizes a construction by A. Schenkel [7] of 2-dimensional Minkowski planes admitting a 3-dimensional kernel. It is shown that most planes in this family of Minkowski planes have 0-dimensional and even trivial automorphism groups.

1991 Mathematics Subject Classification

51H15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. Artzy; H. Groh, Laguerre and Minkowski planes produced by dilatations, J. Geom. 6 (1986), 1–20.MathSciNetCrossRefGoogle Scholar
  2. 2.
    E. Hartmann, Beispiele nicht einbettbarer reeller Minkowskiebenen, Geom. Dedicata 10 (1981), 155–159.MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    K. Iwasawa, On some types of topological groups, Ann. of Math. 50 (1949), 507–557.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    J. Jakóbowski, A full generalization of Moulton’s method applied to Minkowski axioms, Zeszyty Nauk. Geom. 20 (1993), 13–21.MathSciNetMATHGoogle Scholar
  5. 5.
    R. Löwen, Projectivities and the geometric structure of topological planes, in: Geometry — von Staudt’s point of view (eds P. Plaumann and K. Strambach), Bad Windsheim (1981), 339-372.Google Scholar
  6. 6.
    H. Salzmann, Zur Klassifikation topologischer Ebenen, Math. Ann. 150 (1963), 226–241.MathSciNetCrossRefGoogle Scholar
  7. 7.
    A. Schenkel, Topologische Minkowskiebenen, Dissertation, Erlangen-Nürnberg, 1980.Google Scholar
  8. 8.
    G.F. Steinke, The automorphism group of locally compact connected topological Benz planes, Geom. Dedicata 16 (1984), 351–357.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    G.F. Steinke, Some Minkowski planes with 3-dimensional automorphism group, J. Geom. 25 (1985), 88–100.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag, Basel 1994

Authors and Affiliations

  • GÜnter F. Steinke
    • 1
  1. 1.Department of MathematicsUniversity of CanterburyChrist churchNew Zealand

Personalised recommendations